MAUDE Adverse Event Report: NOAH MEDICAL INC. GALAXY SYSTEM

NOAH MEDICAL INC. GALAXY SYSTEM
Medical Device Problem Code Image Display Error/Artifact (1304)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint involves a serious injury in which the patient required the insertion of a chest tube and subsequent hospital admission to prevent permanent damage.The patient was discharged the next day in good condition.The injury occurred during a bronchoscopy procedure using the galaxy system and was associated with reported em signal loss and af misalignment.
 
Additional Manufacturer Narrative
System and bronchoscope manufacturing records were reviewed and found no issues associated with this case.The scope was returned for investigation.Failure analysis of the scope used in the case reveals that it passed the final qa/qc test and investigation found no evidence of malfunction.Failure analysis of the reported em signal loss found no hardware faults, and internal testing showed no signal loss.Logs did not reveal a definitive root cause, though possible contributors include elevated em sensitivity, setup interference, or environmental factors.Signal loss often coincided with ebus use, a known em source, yet the physician managed each episode appropriately (retracting the scope or pausing for recovery).While ebus is the likely source of interference, it remains unclear if the em signal loss contributed to the reported injury.Failure analysis of the af revealed motion blur and double exposure from using non-digital cine instead of the 15 pps digital option, causing poor bead tracking, pose-estimation errors, and af misalignment.While breath-hold variation was minimal, af and targeting are only guides, relying solely on af without live fluoroscopy and clinical judgment constitutes a use error.Video review showed that immediately after the user breached the parenchyma at the start of the procedure, em signal loss occurred.Several tilt maneuvers followed before lesion selection, with fluoroscopy initially confirming af alignment.Shortly thereafter, af and targeting began to diverge amid intermittent signal loss, and the scope advanced beyond the pleural border.Despite this misalignment, driving mode was enabled.During a subsequent tilt, the lesion was identified, marking the injury and a prolonged signal loss ensued.A biopsy was still taken under inconsistent af and fluoroscopy guidance.Use errors, including biopsying during signal loss and while cardiac motion was visible, contributed to af and ebus misalignment.The physician attributed the pneumothorax to af misalignment, navigating the scope toward the pleura, but failure analysis showed the discrepancy was actually caused by motion blur and double exposure from non-digital cine.Because af and targeting are guidance only, relying on them without live fluoroscopy and clinical judgment is a use error.Video review confirmed the scope breach occurred before the misalignment, making it unclear whether af error caused the injury.Biopsies continued despite intermittent signal loss and misalignment, and a separate use error, tool overextension, occurred after the injury was identified.In conclusion, although af misalignment may have influenced navigation, it resulted from improper imaging technique, not device malfunction.Em signal loss was not reproduced during testing and was likely due to environmental interference (ebus use).The scope functioned as intended, and the physician demonstrated controlled handling.Therefore, it is unlikely the galaxy system caused but use of the system may have contributed to the injury.The complaint is being reported based on the following conclusions: a pneumothorax was reported following a tilt sweep, requiring chest tube insertion post-procedure.The patient was admitted and discharged the following day.The physician attributed the injury to af mismatch.A malfunction of af mismatch and em signal loss were reported, along with two identified use errors during investigation.

Brand Name
GALAXY SYSTEM
Common Device Name
GALAXY SYSTEM
Manufacturer (Section D)
NOAH MEDICAL INC.
2075 zanker road
san jose CA 95131
Manufacturer (Section G)
NOAH MEDICAL INC.
2075 zanker road
san jose CA 95131
Manufacturer Contact
patricia apps
2075 zanker road
san jose, CA 95131
MDR Report Key22738853
Report Number3021325287-2025-00016
Device Sequence Number20637612
Product Code EOQ
UDI-Device Identifier00850048825048
UDI-Public(01)00850048825048(11)231002
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite